본문 바로가기
KERD
논문KCI 등재

Pulmonary Embolism during a Retrial of Low-dose Clozapine

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Pulmonary emboli (PE) are increasingly recognized as an adverse effect of clozapine. However, little is known about the characteristics or mechanisms of clozapine-associated PE. We present a case of a 34-year-old with treatment-refractory schizophrenia who developed rhabdomyolysis during his first clozapine trial. During re-trial on a lower dose than his initial trial, the patient developed chest pain that he attributed to “pacemakers.” The pleuritic description and associated tachycardia prompted medical workup and the patient was ultimately diagnosed with a clozapine-associated PE. The patient’s only risk factors for PE were obesity and tobacco use, while his hypercoagulability workup was unrevealing. Clozapine use was continued at a lower dose following these adverse effects given inefficacy of other agents in managing the patient’s psychotic symptoms. The patient experienced significant relief of psychotic symptoms with continued clozapine therapy and a course of electroconvulsive therapy. The patient’s presentation was unusual in that it occurred during a retrial of clozapine, after the initial trial was stopped when he developed rhabdomyolysis. This case demonstrates the importance of maintaining vigilance for PE in patients on clozapine as well as not dismissing somatic complaints in patients experiencing psychosis. Additionally, given his history rhabdomyolysis, an uncommon adverse effect of clozapine, the development of a second uncommon adverse effect (PE) raises the question of whether these events may be associated.

Abstract

Pulmonary emboli (PE) are increasingly recognized as an adverse effect of clozapine. However, little is known about the characteristics or mechanisms of clozapine-associated PE. We present a case of a 34-year-old with treatment-refractory schizophrenia who developed rhabdomyolysis during his first clozapine trial. During re-trial on a lower dose than his initial trial, the patient developed chest pain that he attributed to “pacemakers.” The pleuritic description and associated tachycardia prompted medical workup and the patient was ultimately diagnosed with a clozapine-associated PE. The patient’s only risk factors for PE were obesity and tobacco use, while his hypercoagulability workup was unrevealing. Clozapine use was continued at a lower dose following these adverse effects given inefficacy of other agents in managing the patient’s psychotic symptoms. The patient experienced significant relief of psychotic symptoms with continued clozapine therapy and a course of electroconvulsive therapy. The patient’s presentation was unusual in that it occurred during a retrial of clozapine, after the initial trial was stopped when he developed rhabdomyolysis. This case demonstrates the importance of maintaining vigilance for PE in patients on clozapine as well as not dismissing somatic complaints in patients experiencing psychosis. Additionally, given his history rhabdomyolysis, an uncommon adverse effect of clozapine, the development of a second uncommon adverse effect (PE) raises the question of whether these events may be associated.

참고문헌 (15)

  1. Germain M, "Meta-analysis of 65, 734 individuals identifies TSPAN15 and SLC44A2 as two susceptibility loci for venous thromboembolism", Am J Hum Genet, 96, pp.532~542 (2015)
  2. Bĕlohlávek J, "Pulmonary embolism, part I : epidemiology, risk factors and risk stratification, pathophysiology, clinical presentation, diagnosis and nonthrombotic pulmonary embolism", Exp Clin Cardiol, 18, pp.129~138 (2013)
  3. Movahed MR, "Obesity is strongly and independently associated with a higher prevalence of pulmonary embolism", Respir Investig, 57, pp.376~379 (2019)
  4. Yang TY, "Massive pulmonary embolism in a young patient on clozapine therapy", J Emerg Med, 27, pp.27~29 (2004)
  5. (multiple letters), "Acta Psychiatr Scand", 2003, 76~77
  6. Munoli RN, "Clozapine-induced recurrent pulmonary thromboembolism", J Neuropsychiatry Clin Neurosci, 25, pp.E50~E51 (2013)
  7. Kortepeter C, "Clozapine and venous thromboembolism", Am J Psychiatry, 159, pp.876~877 (2002)
  8. Ihde-Scholl T, "Clozapine and pulmonary embolus", Am J Psychiatry, 158, pp.499~500 (2001)
  9. Walker AM, "Mortality in current and former users of clozapine", Epidemiology, 8, pp.671~677 (1997)
  10. Poudyal R, "Clozapine associated pulmonary embolism : systematic review", J Community Hosp Intern Med Perspect, 9, pp.300~304 (2019)
  11. Sarvaiya N, "Clozapine-associated pulmonary embolism : a high-mortality, dose-independent and early-onset adverse effect", Am J Ther, 25, pp.e434~e438 (2018)
  12. Zink M, "A case of pulmonary thromboembolism and rhabdomyolysis during therapy with mirtazapine and risperidone", J Clin Psychiatry, 67, pp.835~ (2006)
  13. Goh JG, "A case report of clozapine continuation after pulmonary embolism in the context of other risk factors for thromboembolism", Aust N Z J Psychiatry, 50, pp.1205~1206 (2016)
  14. Gami RK, "Pulmonary embolism and clozapine use : a case report and literature review", Psychosomatics, 58, pp.203~208 (2017)
  15. Reed MJ, "Case report : Chlorpromazine and deep venous thrombosis", Ment Illn, 11, pp.16~19 (2019)

관련 논문AI추천

Management of Rhabdomyolysis in a Patient Treated with Clozapine: A Case Report and Clinical RecommendationsAlexis Turgeon-Fournier, Camille Boulanger, Ibrahim Assaad, Laurent Béchard, Marc-André Roy, Marc-André Thivierge, Marie-France Demers, Marie-Pierre Mailhot, Olivier Corbeil대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2022 · 제20권 제1호Clozapine Induced Neuroleptic Malignant Syndrome신정훈, 오국환, 유병철, 조용숙, 조형아대한중환자의학회 · Acute and Critical Care2017 · 제32권 제3호Clozapine-related Sudden Pericarditis in a Patient Taking Long Acting Aripiprazole and Valproate: A Case ReportCosimo Napoletano, Domenico De Berardis, Federica Vellante, Francesco Nappi, Gabriella Rapini, Laura Orsolini, Luigi Olivieri, Massimo Di Giannantonio, Michele Fornaro, Nicola Serroni대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2018 · 제16권 제4호Venous Thromboembolism Following Dantrolene Treatment for Neuroleptic Malignant SyndromeChieh-Hsin Lin, Hsien-Yuan Lane, Po-Hao Chen대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2016 · 제14권 제4호Rhabdomyolysis and Neuroleptic Malignant Syndrome Associated with Very Low-dose Antipsychotics in Children and AdolescentJong-Il Park, Tae-Won Park대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2019 · 제17권 제3호An Unusual Case of Delirium after Restarting ClozapineChristoday Raja Jayant Khess, Rati Ranjan Sethy, Sanjay Kumar Munda, Sourav Khanra대한정신약물학회 · Clinical Psychopharmacology and Neuroscience2016 · 제14권 제1호

이 간행물의 다른 논문 (19건)